Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 162, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 30, 2018, 5:55 PM CDT for Sumner County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2018, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 30, 2018, 6:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sumner County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WUUS54 KOHX 302255 SVROHX TNC165-302330- /O.NEW.KOHX.SV.W.0162.180830T2255Z-180830T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 555 PM CDT THU AUG 30 2018 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Central Sumner County in Middle Tennessee... * Until 630 PM CDT. * At 554 PM CDT, a severe thunderstorm was located near Gallatin, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Gallatin. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3639 8638 3640 8647 3650 8647 3649 8633 TIME...MOT...LOC 2254Z 210DEG 10KT 3646 8640 HAIL...<.75IN WIND...60MPH $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:39 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 30, 2:39 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Nashville TN 239 PM CDT Thu Aug 30 2018 .DISCUSSION... A few showers and thunderstorms are ongoing at forecast time. The focus for a majority of this afternoon's activity looks like it should be on Cumberland Plateau, with a few spotty showers elsewhere across Middle TN. This morning's OHX sounding showed better mid- level lapse rates than yesterday and while there isn't any shear to speak of, storms could become a little more robust this afternoon. I don't expect anything severe, but one or two could provide strong gusty winds. With PW values at 1.85 inches and very little storm motion expected, brief heavy downpours are likely, as well. The forecast thinking over the last couple of days suggested that today would have good thunderstorm coverage across the mid-state. While we're not done with today, models indicate that Middle TN could become wedged between two upper level ridges tomorrow. This weakness in the upper level pattern above us might suggest better thunderstorm coverage might actually occur tomorrow. Similar concerns would prevail, with strong gusty winds and locally heavy rainfall for any storms that develop. The rest of this forecast package is going to become rinse and repeat, starting Saturday. As the ridge to our west retrogrades and the one over the Atlantic seaboard becomes the dominate feature, we'll settle back into a scattered afternoon/early evening thunderstorm pattern. Storms will be driven by diurnal heating and outflow boundaries each day, which means storms should die off by 9 or 10 each evening and any storms that develop will carry the potential to produce strong gusty winds and locally heavy rainfall. Afternoon highs will fluctuate a little each day based on where it rains, but top out mainly in the low 90s through the middle of next week. && .AVIATION... 18Z TAF DISCUSSION. Conditions look to mainly be VFR this TAF period, with chances for isolated showers and thunderstorms this afternoon into the early evening. Have in VCTS for all terminals this afternoon as models still have mainly isolated cells over the area and may miss terminals. Winds will be southerly during the afternoon but will become light and variable this evening and overnight. Some MVFR fog may be possible at KCSV, but may spread to other areas depending on where showers and storms develop this afternoon. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 71 90 72 / 20 50 20 30 10 Clarksville 70 88 70 88 70 / 20 40 20 20 10 Crossville 67 82 66 82 66 / 30 50 30 40 20 Columbia 70 87 69 88 70 / 20 50 20 30 10 Lawrenceburg 68 86 68 87 68 / 20 50 20 40 20 Waverly 69 88 69 88 71 / 20 40 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Aug 30, 5:20 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 520 AM CDT Thu Aug 30 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-311030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 520 AM CDT Thu Aug 30 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 55
In the hours before
Special weather statement, Aug 30, 3:29 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
329 PM CDT THU AUG 30 2018
TNZ064-065-078-302115-
De Kalb TN-Warren TN-White TN-
329 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHEASTERN WARREN AND WHITE COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sparta, moving northwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sparta, Smithville, Doyle, Rock Island State Park and Bakers
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3592 8527 3580 8556 3581 8557 3581 8560
3580 8560 3578 8561 3578 8560 3577 8561
3575 8566 3593 8584 3607 8546 3604 8535
TIME...MOT...LOC 2029Z 145DEG 8KT 3590 8549
BarnwellSpecial weather statement, Aug 30, 3:49 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
349 PM CDT THU AUG 30 2018
TNZ059-302115-
Williamson TN-
349 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL
415 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Nolensville, Thompson's Station and
Leipers Fork.
LAT...LON 3601 8673 3601 8672 3588 8664 3575 8686
3590 8707 3602 8675
TIME...MOT...LOC 2049Z 062DEG 14KT 3588 8684
BarnwellSpecial weather statement, Aug 30, 3:54 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
354 PM CDT THU AUG 30 2018
TNZ063-077-078-302130-
Cannon TN-Coffee TN-Warren TN-
354 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE...NORTHWESTERN
WARREN AND SOUTHERN CANNON COUNTIES UNTIL 430 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of McMinnville, moving northwest at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
McMinnville, Morrison, Centertown, Bradyville and Beechgrove.
LAT...LON 3546 8618 3560 8625 3569 8625 3571 8621
3572 8621 3589 8593 3586 8589 3584 8589
3585 8584 3573 8569
TIME...MOT...LOC 2053Z 130DEG 5KT 3567 8597
27Special weather statement, Aug 30, 4:40 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
440 PM CDT THU AUG 30 2018
TNZ028-030-062>064-302215-
Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Smith TN-
440 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...WESTERN DE
KALB...EAST CENTRAL RUTHERFORD...SOUTHEASTERN WILSON AND CANNON
COUNTIES UNTIL 515 PM CDT...
At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gordonsville to 10 miles southwest of
Woodbury. Movement was northwest at 15 mph.
Winds in excess of 30 mph will be possible with these storms. Heavy
downpours and frequent lightning will also occur.
Locations impacted include...
Smithville, Woodbury, Watertown, Gordonsville, Hickman, Alexandria,
Dowelltown, Liberty, Auburntown, Bradyville, Milton and Readyville.
LAT...LON 3621 8613 3578 8637 3566 8608 3593 8584
3621 8583
TIME...MOT...LOC 2139Z 119DEG 12KT 3614 8589 3574 8623
13Special weather statement, Aug 30, 4:46 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT THU AUG 30 2018
TNZ008-028-302215-
Wilson TN-Sumner TN-
446 PM CDT THU AUG 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMNER AND
NORTHWESTERN WILSON COUNTIES UNTIL 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, moving northeast at 10 mph.
Winds in excess of 30 mph will be possible with this storm. Heavy
downpours and frequent lightning will also occur.
Locations impacted include...
Gallatin, Lebanon and Mount Juliet.
LAT...LON 3627 8625 3616 8633 3622 8652 3637 8644
3638 8631
TIME...MOT...LOC 2146Z 204DEG 10KT 3624 8641
13Special weather statement, Aug 30, 4:59 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Nashville TN 459 PM CDT Thu Aug 30 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-310000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 459 PM CDT Thu Aug 30 2018 ..SIGNIFICANT WEATHER ADVISORY FOR MIDDLE TENNESSEE THROUGH 630 PM CDT THIS AFTERNOON... Scattered thunderstorms, some strong, will continue to develop across the Mid-State through 630 pm CDT. A few isolated storms will produce brief gusty winds greater than 40 mph, which can blow limbs from trees and down shallow rooted trees. In addition, due to the slow movement of the storms, some spots could see between one and two inches of rain during a short period of time, resulting in ponding of water in low lying areas. Motorists should exercise appropriate caution when traveling through heavy rain areas. Small hail is also possible with some of the stronger storms. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:30 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis | 60 min |
| Aug 30, 2:14 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Pickett, Putnam | 2 hr |
| Aug 30, 2:51 PM CDT | Special Weather Statement | OHX | Williamson | 24 min |
| Aug 30, 3:03 PM CDT | Special Weather Statement | OHX | DeKalb | 27 min |
| Aug 30, 3:19 PM CDT | Special Weather Statement | OHX | Warren | 41 min |
| Aug 30, 3:21 PM CDT | Special Weather Statement | OHX | Williamson | 24 min |
| Aug 30, 3:29 PM CDT | Special Weather Statement | OHX | White | 46 min |
| Aug 30, 3:35 PM CDT | Areal Flood Advisory | OHX | DeKalb, Van Buren, Warren, White | 115 min |
| Aug 30, 3:49 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| Aug 30, 3:54 PM CDT | Special Weather Statement | OHX | Cannon | 36 min |
| Aug 30, 4:40 PM CDT | Special Weather Statement | OHX | Cannon | 35 min |
| Aug 30, 4:46 PM CDT | Special Weather Statement | OHX | Wilson | 29 min |
| Aug 30, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 31 min |
| Aug 30, 5:42 PM CDT | Areal Flood Advisory | OHX | Sumner | 63 min |
| Aug 30, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Aug 30, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 36 min |
| Aug 30, 6:11 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 64 min |
| Aug 30, 6:25 PM CDT | Areal Flood Advisory | OHX | Cheatham, Robertson | 65 min |
| Aug 30, 6:46 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| Aug 30, 6:49 PM CDT | Special Weather Statement | OHX | Hickman | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.